Drugs Warning As Doctors Say This Common Drug Destroys Your Liver

The vast majority of you, daily use this medication at home. Therefore it is essential to be aware of the dangers it could have on your liver.

33596

Acute liver failure is a fast deterioration of liver’s function, Which does not spare young people or anyone who has not suffered from pre-existing liver disease. This can result in serious complications such as increasing pressure in the brain and excessive bleeding. The most common cause is an overdose of a common drug that could be in your home right now.

Acetaminophen and Acute Liver Failure

Statistics show that acetaminophen is responsible for more than 2,600 hospitalizations, 56,000 visits to emergencies and 460 deaths per year. This ingredient is included in many over-the-counter drugs, such as Tylenol, NyQuil, Excedrin and Theraflu.

Health and Love Page

Even at low doses, taking acetaminophen for a longer period can harm your body. The majority of acetaminophen overdoses reported occurred when people used multiple drugs containing acetaminophen at one time, such as taking cold medications and analgesic at the same time.

This ingredient is toxic to the liver. The Journal of American Medical Association published a study that shows that even if you you stick to the recommended dose of acetaminophen, it can still damage your liver. A study was conducted on 145 healthy participants, separated into 3 groups. Participants in the first group received an acetaminophen / opioid combination, those in the second group received only acetaminophen and participants in the last group received placebo. Participants received only the recommended dose of acetaminophen. The study lasted 2 weeks and the results showed high levels of enzyme in the liver for both groups receiving acetaminophen and it increased significantly from 31 to 44%. This suggests that acetaminophen damages the liver.

This ingredient depletes the body’s antioxidant glutathione. If it is depleted too quickly, the liver may be so stressed that it can lead to acute liver failure. Patients with acetaminophen intoxication receive an IV or glutathione vaccine when treated in an emergency room to protect the liver.

The Frightening Reality 

Nowadays, acetaminophen is one of the most dangerous drugs on the market and the most important fact is, unfortunately it is findable in most households. Each year, there are over 100,000 calls to poison control centers in the United States, all caused by acetaminophen.

As the researchers explain, mixing this drug with alcohol increases the danger, such as taking Tylenol for a hangover or a headache pill before drinking. This dangerous combination has been shown to increase the risk of kidney damage by 123%.

There is an extremely low margin between a “safe” and potentially fatal dose of acetaminophen. According to PBS News, taking acetaminophen for a few days, as little as 25% above the maximum daily amount or only 2 additional additional pills, can damage the liver.

We know that most prescription and over-the-counter medications usually have dangerous side effects. What is concerning, is that most households possess one of the most dangerous drugs on the market.

Drugs that include an ingredient consumed by millions, every day because they are intended for various purposes, such as headache treatment, joint and muscle pain, back pain, colds and flu, and so on.

Now that you know that overdose of acetaminophen is the most common reason for acute hepatic insufficiency in America, you might begin to consider more natural approaches to healing these daily diseases.


Sources:

  • Mayo Clinic
  • Real Farmacy
  • Medscape